Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 27, 2000, 4:56 PM EDT for Berkeley County, South Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 4:56 PM EDT (20:56 UTC)
- Expired
- Aug 27, 2000, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Berkeley County, SC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3497 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 272057 SVRCHS SCC015-272145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 456 PM EDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA. * UNTIL 545 PM EDT. * AT 456 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF HUGER...OR ABOUT 7 MILES NORTH OF GOOSE CREEK...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HUGER. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3316 8011 3298 8010 3302 7973 3320 7965 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:45 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 27, 3:45 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SUN AUG 27 2000
SCT CONVECTION WILL CONT ACRS FA THRU THE EVE AS SHTWV AND ASSOCD
JET ENERGY PUSHES THRU AREA. SOME STORMS PSBLY REACHING SVR LVLS
EARLY. WW WATCHES 713 AND 714 RMN IN EFFECT FOR GA AND SC,
RESPECTIVELY. UPR LOW WILL MOVE TO ERN NC MON NGT THEN PERHAPS MOVE
SWD ALG THE SC CST BFR MERGING WITH DVLPG STACKED MID/LOW PRES
MOVG NWD FM THE BAHAMAS. WK FNTL BNDRY WILL MOVE INTO FA MON NGT
THEN WKN TUE. WITH FNT ACRS AREA AND UPR LVL ENERGY ROTATING ARND
UPR LOW WILL KEEP CHC POPS THRU TUE FOR ENTIRE FA. WITH MORE CLD
CVR AND PROX OF UPR LOW...TEMPS WILL BE A LTL COOLER IN THE MID TO
UPR 80S INLAND MON AND TUE. AVN REALLY BLOWS UP SFC LOW ACRS
BAHAMAS TUE BRINGING THIS SYS NWD WITH A TGTNG PRES GRAD ACRS CSTL
WATERS LT TUE INTO EXTDD PD. PW VALUES STAY HIGH...SPLY ALG CSTL SXNS
WITH ELY LOW LVL FLOW. THUS WILL CARRY CHC POPS ACRS MUCH OF FA
AND MOCLDY SKIES FOR WED AND THU. PERHAPS UPR LVL ENERGY AND SFC
LOW WILL MOVE EWD AWAY FM AREA FRI WITH IMPROVING CONDS AND ONLY
SLGT CHC POPS MENTIONED.
MARINE...S-SW WINDS INCRG TO 15 TO 20 KT LTR TNGT ACRS SC WATERS WITH
NOCTURNAL SURGE. OTRW WINDS 15 KT OR LESS AND SEAS 5 FT OR LESS.
THRU MON NGT. ELY FLOW EXPECTED MON NGT INTO TUE BHND WK FNT...THEN
PRES GRAD WILL LIKELY TGTN TUE AS SRN SYS DVLPS WITH SCA CONDS PSBL
WED AND THU.
PRELIM NUMBERS
CHS BE 073/090 073/087 073 2244333
SAV BE 073/091 073/089 073 2243333
CHL BE 078/087 078/085 078 2244333
NBC BE 073/090 073/087 073 2244333
RBW BE 072/091 072/089 072 2244333
.CHS...
SC...SEVERE THUNDERSTORM WATCH 714 UNTIL 7 PM.
GA...SEVERE THUNDERSTORM WATCH 713 ALL BUT COASTAL COUNTIES
UNTIL 7 PM.
JACIn the hours before
Special weather statement, Aug 27, 12:00 PM EDT, 4 hours 56 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-272300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON, SC 1200 PM EDT SUN AUG 27 2000 A STRENGTHENING TROUGH IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL DROP SOUTH OVER THE CAROLINAS THIS AFTERNOON AND EVENING. THIS UPPER WEAKNESS COMBINED WITH ABUNDANT MOISTURE AT THE SURFACE WILL PRODUCE SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. AS THE ATMOSPHERE BECOMES UNSTABLE...A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH HAIL AND DAMAGING WINDS. IN SOUTHEASTERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AND A FEW STORMS MAY BECOME SEVERE WITH HAIL AND GUSTY WINDS APPROACHING 60 MPH. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT TO THE DEVELOPING WEATHER SITU2ATION...AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MJR
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.